MAUDE Adverse Event Report: BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER, INC. (JUAREZ) THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D-1315-02-S
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226)
Date of Event 12/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clotting time maintained between 250-300 seconds.Act at the time of injury was 301 seconds.There is no information regarding spi value.Thermocool smarttouch uni-directional catheter was 6.6 mm away from another catheter.Thermocool smarttouch uni-directional catheter was zeroed after the initial warm-up phase, post-connection to the carto 3 patient interface unit.Carto 3 system did not indicate to re-zero the catheter.There were no error messages reported on any biosense webster, inc.Equipment during the procedure.Since this adverse event required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure, it is to be considered serious and mdr reportable.Since the thermocool smarttouch uni-directional catheter and thermocool sf navigation catheter were used in the patient, this event will be conservatively reported under both of these catheters.No device was received for analysis at the time of submission of the initial 3500a.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.The device history record (dhr) for the lot number 17310225l has been reviewed and it was verified that device was manufactured in accordance with documented specifications and procedures.Concomitant products: nogastar catheter, model #: 120707s, lot #: 17561907m.Carto 3 system, model #: m-4800-01, serial #: (b)(4).Stockert generator.(b)(4) are related to the same incident.(b)(4).
 
Event or Problem Description
This pi is part of (b)(6) clinical study "bipolar ablation for endocardial and epicardial simultaneous ablation of vt¿: it was reported that a male patient underwent an ablation procedure for ischemic ventricular tachycardia with a thermocool smarttouch uni-directional catheter and thermocool sf navigation catheter and suffered a cardiac tamponade requiring pericardiocentesis and pericardial drain.During the study, mid-procedure, the patient became hypotensive and a tamponade was confirmed via fluoroscopy.Protamine was administered for anticoagulant reversal.Pericardiocentesis yielded an unknown amount of fluid.Pericardial drain was left in place.Patient remained in the hospital overnight for observation.There is no information regarding extended hospitalization.Patient fully recovered with no residual effects.There were no factors cited that may have contributed to the adverse event.Physician¿s opinion regarding the cause of the adverse event is that it was related to patient condition and not to any biosense webster, inc.Product.Transseptal puncture was performed with an unspecified needle.There is no sheath information.Generator was reported to be set to default parameters.Power was titrated.Overall ablation time and last ablation cycle time at the site of injury were not reported, as site of injury is unknown.Irrigated catheter flow was set at 30 ml/min.Patient received anticoagulant during the procedure with activated.

Brand Name
THERMOCOOL® SF NAV UNI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvacar
juarez, chihuahua 32599
MX  32599
MDR Report Key6262487
Report Number9673241-2017-00060
Device Sequence Number10970432
Product Code LPB
UDI-Device Identifier10846835009248
UDI-Public(01)10846835009248(11)150904(17)180831(10)17310225L
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberD-1315-02-S
Device Catalogue NumberD131502
Device Lot Number17310225L
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2016
Initial Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;